I had my 10th fusion and I am told that I will only be allowed 2 years worth of treatment with the Tysabri. This medication has worked well for me. I heard yesterday from another MS patient that once others have gone off the Tysabri, their issues came back worse than they were before. I am curious if anyone has had this problem.
I have been on Tysabri for 5 years (60 infusions).
Some patients have the JC Virus that increases the chance of PML.
There is the JC Virus Test that can help identify the presence of this
My doctor orders this test every three months and as long as the results are negative (in addition to reviewing other tests such as an MRI), he continues this DMT for me.
Do your homework about Tysabri, JC Virus and PML. Visit the Tysabri and FDA websites.
Discuss your concerns and findings with your neurologist.
If you do not feel safe/satisfied/assured with the outcome, obtain a second opinion from another neurologist, outside of the group/associates of the current doctor.
Best of luck and wishes of good health to you.
I am jc virus positive, and have been on tysabri for 3 1/2 years. I have 6 monthly MRIs as apparently that can show up early signs of PML. My neurologist says it is still the best treatment for me, and also that after more than 5 years, the PML risk reduces again. I think you need to talk to your neurologist if the treatment is working well for you. He / she may not fully understand how the risks fluctuate over time. Good luck!
- Tysabri Information for Consumers
- Tysabri Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tysabri (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Oct 2010 • 2 answers
Is anyone on tysabri therapy and going to Geisinger Hospital in Pa. for treatment? I sure could use?
Posted 13 Apr 2011 • 1 answer
Posted 25 May 2011 • 10 answers
I've been taking Tysabri for about 7 years for MS. I've been getting anxious lately-is this related?
Posted 27 Mar 2015 • 2 answers
Posted 5 Sep 2016 • 0 answers